It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-14-2005, 07:27 AM   #1
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
What should i do???

I've been on 200mg of Lamictal, recently went down to 100mg! It was making me insane. I have problems sleeping. I cant fall asleep! I've tried Ambiem, Unisom, Tylenol PM. This is driving me crazy!!! It takes me hrs to fall asleep----then i feel like **** when i wake up! Do you think this is the Lamictal? I dont know what to do?

 
Old 07-14-2005, 07:41 AM   #2
Senior Member
(female)
 
Join Date: May 2005
Location: SW Missouri
Posts: 218
MikeysWifey0316 HB User
Re: What should i do???

Quote:
Originally Posted by princess72
I've been on 200mg of Lamictal, recently went down to 100mg! It was making me insane. I have problems sleeping. I cant fall asleep! I've tried Ambiem, Unisom, Tylenol PM. This is driving me crazy!!! It takes me hrs to fall asleep----then i feel like **** when i wake up! Do you think this is the Lamictal? I dont know what to do?
I would call the doc that cut your dosage... ASAP. Hopefully they can give you some help/good advice.
__________________
A positive attitude wonít solve your probs, but it will annoy enough people to be worth the effort.

 
Sponsors Lightbulb
   
Old 07-14-2005, 07:50 AM   #3
Senior Member
(female)
 
Join Date: Jun 2005
Location: Pennsylvania
Posts: 205
Derangea HB User
Re: What should i do???

My main advice for sleeping problems is not to take perscription drugs, they can be quite addicting, even if they claim not to be. Plus they artifically make you want to sleep, so you never feel rested, then feel awful the entire next day. I say this because I used to be on Ambien for 2 years then finally hit a point where I overdosed on it. I dont think the Lamictal is causing it. How long have you been taking it? As far as sleeping/relaxing I say go to a drug store or a GNC (which always has it) and pick up a bottle of Melatonin. Take 3mg an hour before bedtime and you will definetely fall asleep, stay asleep, and feel rested. BEcause Melatonin is the natural chemical in your brain that releases at the point of your circadian rythm that makes you sleepy. Try that. I use it, and it has been a blessing. Good luck. Keep up posted.
__________________
-DERANGEA
"All credibility, all good conscience, all evidence of truth come only from the senses."

 
Old 07-14-2005, 08:07 AM   #4
Senior Member
(female)
 
Join Date: May 2005
Location: SW Missouri
Posts: 218
MikeysWifey0316 HB User
Re: What should i do???

I have used Melatonin too... It's good stuff and really helps.
__________________
A positive attitude wonít solve your probs, but it will annoy enough people to be worth the effort.

 
Old 07-14-2005, 07:14 PM   #5
Veteran
(female)
 
Join Date: Dec 2003
Location: a state that borders canada
Posts: 396
weasel HB User
Re: What should i do???

melatonin is good...........i cant say what works best for me because im not allowed too..............

 
Old 07-15-2005, 04:43 AM   #6
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Re: What should i do???

I know the answer...........i have to go to the doc......BUT, i have tried ambiem and other med's are addicting! My doc wont perscribe them to me (recovering addict) I tried Melatonin last night....nothing!!! I had to take 2, and finally i fell asleep, about 4am and got up at 7:30! Im gonna make an appointment today. This all started when i started the Lamictal?????

 
Old 07-15-2005, 06:43 AM   #7
Senior Member
(female)
 
Join Date: May 2005
Location: SW Missouri
Posts: 218
MikeysWifey0316 HB User
Re: What should i do???

Quote:
Originally Posted by princess72
I know the answer...........i have to go to the doc......BUT, i have tried ambiem and other med's are addicting! My doc wont perscribe them to me (recovering addict) I tried Melatonin last night....nothing!!! I had to take 2, and finally i fell asleep, about 4am and got up at 7:30! Im gonna make an appointment today. This all started when i started the Lamictal?????
I don't know anything about Lamictal... so I don't know if that is what is causing it. But, that is why you need to talk to your doc about it. Especially if it is the doc that changed your dosage. That is why we go to the doc, to help us... We are a customer to them... and if you're not getting what you need, then they need to be notified.
__________________
A positive attitude wonít solve your probs, but it will annoy enough people to be worth the effort.

 
Old 07-15-2005, 06:53 AM   #8
Junior Member
(female)
 
Join Date: May 2005
Posts: 35
Catie HB User
Re: What should i do???

Hey, princess.

I'm so sorry you're having a rough time. I'm on Lamictal, too (300 mg), and I can relate. When I first started taking it, I had a horrible time getting to sleep. BUT (and here's the good part)--it does get better. I think it just takes your body a few weeks (ok, or a couple of months) to get used to it. It has for me, anyway.

I thought about stopping it when I was first beginning it--I had a constant headache, plus the sleep issues. But after a month or so, the headache went away, and after two, the sleep issues have gotten much better. They haven't resolved completely--there are still plenty of nights where it's a problem to get to sleep. That said, I've always been prone to insomnia, so it's hard to tell what percentage of my issues are due to the Lamictal.

I echo the others--go see your doc.

Oh, and I wonder--I keep seeing commercials for a new sleep aid that's supposed to be non-addictive (I think it's called Lunesta?). You might ask about that. And as for the Ambien, my doc told me it's not addictive, either, and that for it to work effectively, you need to take it for about four days, to get your body back in a regular sleep pattern.

I hope you feel better soon--insomnia is awful.

--Catie

 
Old 07-15-2005, 06:57 AM   #9
Junior Member
(female)
 
Join Date: May 2005
Posts: 35
Catie HB User
Re: What should i do???

Oh, I forgot--I've tried melatonin, and it didn't work for me either.

I've also noticed that not being able to fall asleep is a viscious pattern--once you have a problem sleeping for a couple of days, you get freaked out that you won't be able to sleep tonight, which makes you anxious so you can't sleep, etc.

One thing that finally worked for me one time when all sleeping aids failed was an anxiety med--I think it was Ativan. You might ask your doc if something in that category is a possibility, but I think that most of those are addicting, so maybe not. Or maybe you could just do it short term?

Hope that helps.
--Catie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Pain dr quits, says I need Medical Pain Mgmt? what? lifeshard Pain Management 4 06-09-2010 05:07 AM
what dosage of Kadian seems to help kstaab Pain Management 6 05-14-2010 06:24 AM
Chiari Malformation surgery...Now what somebrainleft Open to All Other Health Topics 1 05-01-2010 08:18 AM
what if tsh is high abdullah bhat Thyroid Disorders 3 05-01-2010 03:11 AM
To all my friends, what should I do? StormGirl Relationship Health 74 04-23-2005 05:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!